Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 77, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 16, 2018, 7:31 PM CDT for Van Buren County, Tennessee. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2018, 7:31 PM CDT (00:31 UTC)
- Expired
- Jun 16, 2018, 7:44 PM CDT
- In force
- 13 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Van Buren County, TN
The radar
The Northeast Alabama radar (KHTX), 107 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1231 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1927 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
598
WUUS54 KOHX 170031
SVROHX
TNC175-170115-
/O.NEW.KOHX.SV.W.0077.180617T0031Z-180617T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
731 PM CDT SAT JUN 16 2018
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Central Van Buren County in Middle Tennessee...
* Until 815 PM CDT.
* At 731 PM CDT, a severe thunderstorm was located near Spencer, and
is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Spencer and Fall Creek Falls State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3569 8529 3557 8542 3569 8554 3579 8534
3572 8527
TIME...MOT...LOC 0031Z 050DEG 4KT 3571 8537
HAIL...1.00IN
WIND...60MPH
$$
131 follow-up statement
752
WWUS54 KOHX 170044
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
744 PM CDT SAT JUN 16 2018
TNC175-170054-
/O.CAN.KOHX.SV.W.0077.000000T0000Z-180617T0115Z/
Van Buren TN-
744 PM CDT SAT JUN 16 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL VAN BUREN COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 3569 8529 3557 8542 3569 8554 3579 8534
3572 8527
TIME...MOT...LOC 0042Z 050DEG 4KT 3570 8538
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 7:22 PM CDT, 9 minutes earlier.
Area forecast discussion, Jun 16, 7:22 PM CDT, 9 minutes before
Area Forecast Discussion National Weather Service Nashville TN 722 PM CDT Sat Jun 16 2018 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... Updated the suite of forecast products to remove the late this afternoon wording in the zone forecast product. With iso convection still present, although expected to wane over the next couple of hours, mentioned iso shwrs/tstms thru 9 AM CDT(17/02Z). Tweaked hrly temp, dewpoint, and wind speed/direction grids. Remainder of forecast continues to be on track. && .AVIATION... 00Z TAF DISCUSSION. Isolated TSRA will dissipate with sunset leaving skies mostly clear overnight. Light fog is expected around daybreak at CKV. On Sunday, scattered cumulus clouds will develop around 16Z, followed by isolated to scattered TSRA midday through afternoon. Coverage looks too low to include in tafs at this time. Winds will be light through the next 24 hours. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......31 AVIATION........13
Hazardous weather outlook, Jun 16, 10:30 AM CDT, 9 hours 1 minute before
Hazardous Weather Outlook National Weather Service Nashville TN 1030 AM CDT Sat Jun 16 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-171530- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 1030 AM CDT Sat Jun 16 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Heat index values will peak in the 98-103 degree range this afternoon across much of Middle Tennessee west of the Cumberland Plateau. Use caution if outdoors for long periods of time, as this combination of heat and humidity can cause heat stroke and heat exhaustion quickly. There is the potential for a few isolated strong to possibly severe storms this afternoon. The strongest storms could contain up to 1 inch hail and damaging wind gusts. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jun 16, 5:47 PM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Nashville TN
547 PM CDT SAT JUN 16 2018
TNZ061-075-162315-
Bedford TN-Marshall TN-
547 PM CDT SAT JUN 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARSHALL AND
SOUTHWESTERN BEDFORD COUNTIES UNTIL 615 PM CDT...
At 547 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lewisburg, moving southwest at 5 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Shelbyville, Lewisburg, Belfast and Farmington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3557 8665 3547 8648 3539 8650 3535 8668
3540 8679 3549 8678
TIME...MOT...LOC 2247Z 045DEG 5KT 3543 8669
13Special weather statement, Jun 16, 5:50 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Nashville TN
550 PM CDT SAT JUN 16 2018
TNZ027-162330-
Davidson TN-
550 PM CDT SAT JUN 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON COUNTY
UNTIL 630 PM CDT...
At 550 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hermitage, or 10 miles east of Nashville. This storm was nearly
stationary.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Percy Priest Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Percy Priest Lake, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3618 8665 3618 8659 3611 8654 3604 8659
3609 8671
TIME...MOT...LOC 2250Z 017DEG 1KT 3613 8660
13Special weather statement, Jun 16, 6:50 PM CDT, 41 minutes before
Special Weather Statement National Weather Service Nashville TN 650 PM CDT SAT JUN 16 2018 TNZ060-170015- Maury TN- 650 PM CDT SAT JUN 16 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MAURY COUNTY UNTIL 715 PM CDT... At 650 PM CDT, Doppler radar was tracking a strong thunderstorm near Spring Hill, or 7 miles northeast of Columbia. This storm was nearly stationary. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Columbia, Spring Hill and I-65 East Of Columbia. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3557 8685 3563 8707 3576 8701 3571 8683 TIME...MOT...LOC 2350Z 212DEG 1KT 3570 8695 13
Special weather statement, Jun 16, 7:07 PM CDT, 24 minutes before
Special Weather Statement National Weather Service Nashville TN 707 PM CDT SAT JUN 16 2018 TNZ027-170100- Davidson TN- 707 PM CDT SAT JUN 16 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAVIDSON COUNTY UNTIL 800 PM CDT... At 707 PM CDT, Doppler radar was tracking a strong thunderstorm over Belle Meade, or near Nashville, moving southwest at 10 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Nashville, Forest Hills, Oak Hill, Belle Meade, Bellevue and Berry Hill. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3622 8678 3616 8665 3602 8672 3609 8698 TIME...MOT...LOC 0007Z 066DEG 7KT 3612 8682 13
Local storm report, Jun 16, 7:22 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
722 PM CDT SAT JUN 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM HAIL 2 WNW BERRY HILL 36.13N 86.80W
06/16/2018 E1.00 INCH DAVIDSON TN TRAINED SPOTTER
SPOTTER REPORT 1 INCH HAIL.
&&
EVENT NUMBER OHX1800143
FBORDENSpecial weather statement, Jun 16, 7:27 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Nashville TN
727 PM CDT SAT JUN 16 2018
TNZ080-170100-
Van Buren TN-
727 PM CDT SAT JUN 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN VAN BUREN COUNTY UNTIL
800 PM CDT...
At 727 PM CDT, Doppler radar was tracking a strong thunderstorm near
Spencer, moving southwest at 15 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Spencer and Fall Creek Falls State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3565 8533 3559 8540 3570 8550 3580 8534
3572 8527
TIME...MOT...LOC 0027Z 050DEG 11KT 3571 8538
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:07 PM CDT | Special Weather Statement | OHX | Davidson | 53 min |
| Jun 16, 7:09 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 27 min |
| Jun 16, 7:27 PM CDT | Special Weather Statement | OHX | Van Buren | 33 min |
| Jun 16, 8:16 PM CDT | Special Weather Statement | OHX | Van Buren | 29 min |
| Jun 17, 2:22 PM CDT | Special Weather Statement | OHX | Cumberland | 38 min |
| Jun 17, 3:14 PM CDT | Special Weather Statement | OHX | Williamson | 46 min |
| Jun 17, 3:15 PM CDT | Special Weather Statement | OHX | Rutherford | 30 min |
| Jun 17, 3:25 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 34 min |
| Jun 17, 3:47 PM CDT | Special Weather Statement | OHX | Williamson | 43 min |
| Jun 17, 3:49 PM CDT | Special Weather Statement | OHX | Davidson | 41 min |
| Jun 17, 3:58 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 27 min |
| Jun 17, 4:20 PM CDT | Special Weather Statement | OHX | Sumner | 25 min |
| Jun 17, 4:22 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Wilson | 23 min |
| Jun 17, 4:23 PM CDT | Special Weather Statement | OHX | Davidson | 52 min |
| Jun 17, 4:31 PM CDT | Special Weather Statement | OHX | Maury | 44 min |
| Jun 17, 4:41 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 17 min |
| Jun 17, 4:56 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 24 min |
| Jun 17, 5:19 PM CDT | Special Weather Statement | OHX | Macon, Smith, Trousdale | 41 min |
| Jun 17, 5:32 PM CDT | Special Weather Statement | OHX | Cannon | 28 min |
| Jun 17, 6:06 PM CDT | Special Weather Statement | OHX | DeKalb | 24 min |
| Jun 17, 6:12 PM CDT | Special Weather Statement | OHX | Smith | 33 min |
| Jun 17, 6:34 PM CDT | Special Weather Statement | OHX | Wilson | 26 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.